Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 46, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 19, 2000, 10:41 PM CDT for Schuyler County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 19, 2000, 10:41 PM CDT (03:41 UTC)
- Expired
- Apr 19, 2000, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
County Schuyler County, MO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 11:00 PM CDT | Hail 0.75 | Lancaster, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 8:15 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -616 J/kg
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 471 m²/s²
- 0-3 km storm-relative helicity
- 491 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KEAX 200342 SVRMCI MOC197-200430- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1041 PM CDT WED APR 19 2000 THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCHUYLER COUNTY IN NORTHEAST MISSOURI * UNTIL 1130 PM CDT * AT 1041 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF QUEEN CITY...OR 10 MILES NORTHWEST OF KIRKSVILLE...MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... QUEEN CITY AT 1100 PM CDT DOWNING AT 1115 PM CDT OTHER LOCATIONS IN THE WARNING INCLUDE LANCASTER AND DOWNING. THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO GOLFBALL SIZE...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS. REMEMBER...LIGHTNING IS A THREAT FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF LOW LYING AREAS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN PLEASANT HILL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:00 PM CDT, 7 hours 41 minutes earlier.
Area forecast discussion, Apr 19, 3:00 PM CDT, 7 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 300 PM CDT WED APR 19 2000 VERY INTERESTING AND VERY CHALLENGING FCST. BEHAVIOR OF DRY LINE AND CONVECTION INITIATION CERTAINLY THE BIGGEST CHALLENGES. PAST 4 HOURS HAVE SEEN VERY IMPORTANT CHANGES IN FORECAST DETAILS...MAINLY WRT TO DRY LINE POSITIONING. DRY LINE CAME CHARGING THROUGH ERN KS LATE THIS AM AND THEN GROUND TO A HALT AS IT MOVED THRU KC METRO. PRESSURE FALLS HAVE INCREASED OVER WESTERN KS AS DEEP UPPER LOW WOBBLES EWD ALONG NEB/SD BORDER. WITH PRES FALLS TO OUR WEST...WINDS IN DRY AIR ARE NOW BACKING AND EWD PUSH OF DRYLN HAS NOW ALL BUT STOPPED. 18Z RUC IS SIMILAR TO 15Z RUC WHICH GAVE FIRST HINT THAT DRYLINE WILL ACTUALLY RETREAT AFTER SUNSET. AM INCREASINGLY LEANING TOWARD RUC SOLUTION...WITH SFC LOW EXPECTED TO BE NEAR STJ AT 06Z. STOUT CAP ALREADY SHOWING SIGNS OF WEAKENING PER 18Z SOUNDINGS...BUT STILL APPEARS TO BE ENOUGH INHIBIT CONVECTION INITIATION UNTIL COLD FRONT ARRIVES LATE THIS EVENING. BIG CAVEAT TO THIS SCENARIO IS ACCAS/HIGH BASED TSRA THAT HAVE RECENTLY POPPED UP AND EVEN HAVE HAD A LTG SRIKE WITH THEM. BOTTOM LINE HERE IS THAT WILL CARRY CAT POPS IN ERN ZONES...CHC WEST. CERTAINLY WILL INCLUDE SVR RISK FOR ERN COUNTIES GIVEN STRENGTH OF WIND FIELDS...AND INSTABILITY. PROBABLY WILL KEEP SVR OUT OF KC ZONES...GIVEN UNCERTAINTY OF THUNDER HERE. NEXT PCPN CHALLENGE IS JUST HOW HARD TO HIT WRAP-AROUND POPS FOR THU. NERN ZONES APPEAR TO HAVE BEST BET FOR PCPN AND WILL STAGGER HIEST POPS FROM NE TO SW. TEMPS SUPER TRICKY. WITH SLOWER MOVEMENT OF FRONT/SFC LOW...WILL GO ABV GUIDANCE LOWS IN EAST TONIGHT...NR GUIDANCE IN WEST. ERN ZONES TEMPS TRICKY AGAIN FOR THU...DEPENDING ON LOCATION OF FRONT. POSSIBLE SERN ZONES COULD HEAT UP TUE MORNING BEFORE FRONT COMES THROUGH. FOR NOW...WILL GO PRETTY CLOSE TO GUIDANCE AND CURRENT FCST. FWC LOOKS A LITTLE HIGH ON ITS DEWPOINTS FRI AM AND CONSEQUENTLY LOWS AS WELL. SHOULD HAVE NICE SUNNY DAY FRIDAY AS UPPER RIDGE STARTS TO BUILD BACK IN AND SFC HIGH ON TOP OF US. PREFER WARMER FWC FRI. MRF AND CANADIAN SHOW ANOTHER WAVE IN SRN STREAM BY LATE SUNDAY. LOOKS LIKE BEST CHC FOR PCPN WILL BE OVER SRN PLAINS. IT'S BEEN PRETTY DIFFICULT TO GET PCPN AROUND HERE LATELY AND WITH FMR POPS BELOW CLIMO...WILL LEAVE DRY FOR NOW. SOMETHING TO WATCH. .EAX...NONE JM
In the hours before
Local storm report, Apr 19, 9:48 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
948 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 PM PLATTSBURG MO 1 INCH HAIL
04/19/00 CLINTON 3/4 TO 1 INCH HAIL.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0920 PM TRENTON MO 1.75 INCH HAIL
04/19/00 GRUNDY GOLFBALL SIZE HAIL JUST
NORTH OF TRENTON.Local storm report, Apr 19, 9:51 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
951 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0925 PM OAK GROVE MO .88 INCH HAIL
04/19/00 JACKSON DIME TO NICKEL SIZE HAIL.Local storm report, Apr 19, 9:53 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
953 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0947 PM DUNLAP MO 1.75 INCH HAIL
04/19/00 GRUNDYLocal storm report, Apr 19, 10:11 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0815 PM EASTON MO 1 INCH HAIL
04/19/00 BUCHANAN REPORTED BY HAM RADIO
OPERATOR.
0955 PM LAREDO MO 1.75 INCH HAIL
04/19/00 GRUNDY REPORTED BY HAM RADIO
OPERATOR.
1000 PM 7 E TRENTON MO 2 INCH HAIL
04/19/00 GRUNDY REPORTED BY HAM RADIO
| OPERATOR.Local storm report, Apr 19, 10:32 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1032 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1015 PM LEXINGTON MO 1 INCH HAIL
04/19/00 LAFAYETTE REPORTED BY LAW
ENFORCEMENT OFFICIAL.
NICKEL TO QUARTER SIZE
HAIL IN LEXINGTON.
1015 PM LEXINGTON MO 60 MPH TSTM GUST
04/19/00 LAFAYETTE 50 TO 60 MPH WINDS IN
LEXINGTON. REPORTED BY
LAW ENFORCEMENT OFFICIAL.Local storm report, Apr 19, 10:37 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1037 PM CDT WED APR 19 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 5 SE PARKER KS 1 INCH HAIL
04/19/00 LINN PEA TO QUARTER SIZE
HAIL COVERING THE GROUND.
1035 PM NORBORNE MO 1 INCH HAIL
04/19/00 CARROLL REPORTED BY STORM
SPOTTER. QUARTER SIZE
HAIL FALLING JUST SOUTH
OF NORBORNE.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 7:18 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 42 min |
| Apr 19, 7:53 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 67 min |
| Apr 19, 8:01 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clinton | 59 min |
| Apr 19, 8:37 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 38 min |
| Apr 19, 8:44 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison | 61 min |
| Apr 19, 8:49 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 56 min |
| Apr 19, 9:06 PM CDT | Severe Thunderstorm Warning | EAX | Jackson | 39 min |
| Apr 19, 9:21 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 54 min |
| Apr 19, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam, Sullivan | 64 min |
| Apr 19, 9:44 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Sullivan | 46 min |
| Apr 19, 9:49 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Saline | 56 min |
| Apr 19, 10:19 PM CDT | Severe Thunderstorm Warning | EAX | Lafayette | 26 min |
| Apr 19, 10:25 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 65 min |
| Apr 19, 10:47 PM CDT | Severe Thunderstorm Warning | EAX | Carroll | 28 min |
| Apr 19, 11:39 PM CDT | Severe Thunderstorm Warning | EAX | Platte | 36 min |
| Apr 19, 11:42 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan | 48 min |
| Apr 19, 11:56 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb | 49 min |
| Apr 20, 12:10 AM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison | 80 min |
| Apr 20, 1:34 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Lafayette, Pettis, Saline | 71 min |
| Apr 20, 1:42 AM CDT | Severe Thunderstorm Warning | EAX | Mercer | 48 min |
| Apr 20, 1:57 AM CDT | Severe Thunderstorm Warning | EAX | Chariton | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.